Idaho, 2006

Damaging Wind in Idaho, June 13, 2006

June 13, 2006 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 13, 9:14 AM MST, 7 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 9:14 AM MST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1014 AM MDT TUE JUN 13 2006

.DISCUSSION...NEAR TERM FORECAST...TODAY THROUGH THU. FORECAST ON
TRACK FOR TODAY...SO NO UPDATES PLANNED. FOR EASTERN ID...SEVERE
WEATHER THREAT REMAINS OVER CUSTER COUNTY PER SPC OUTLOOK FOR THE
LATE AFTERNOON AND EVENING HOURS. SEE PREVIOUS DISCUSSION BELOW...
WAW

UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT STILL ON TRACK FOR
TONIGHT AS IT HAS BEEN FOR SEVERAL DAYS.  SPC HAS PLACED CENTRAL ID
MTS IN A SLIGHT RISK OF SEVERE TSRAGS WITH UPPER LEVEL SPEED
MAX...STRONG DESTABILIZATION OF THE ATMOSPHERE AS COLD TROUGH
ROTATES THROUGH...AND A FAVORABLE HELICITY WITH MANY FORECAST
SOUNDINGS HAVING STRONG VEERING WITH HEIGHT.  ADD THE LEFT FRONT
QUAD OF THE JET THIS EVENING OVERHEAD AND IT ALL ADDS UP TO A
SIGNIFICANT STORM FOR TONIGHT. THINK MAIN PHENOMENA WILL BE DAMAGING
WIND GUSTS IN THE CONVECTIVE OUTFLOW.  SITUATION SHOULD LAST INTO
THE MORNING HOURS OF WEDNESDAY.

AFTER WED MORNING...UPPER LEVEL TROUGHING DEAMPLIFIES AND ZONAL
WESTERLY FLOW BEGINS TO DEVELOP ON THE WEST COAST.  SO
UNSETTLED...CONVECTIVE WEATHER WILL CONTINUE BUT -TSRA SHOULD NOT BE
AS STRONG.

.EXTENDED PERIOD...THU NIGHT THROUGH NEXT TUE NIGHT.  UPPER LEVEL
ZONAL FLOW EVEN DURING THE LATE SPRING MAKES FOR A HIGH UNCERTAINTY
FORECAST WHEN IT COMES TO TIMING.  ZONAL FLOW SHOULD MAKE FOR MORE
NEAR SEASONAL TEMPERATURES AND THIS IS BROUGHT OUT IN THE GFS/LR MOS
GUIDANCE WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 70S.  BOTH
ECMWF AND GFS TEND TO KEEP THE JET STREAM OVER THE GEM STATE...SO
EXPECT OCCASIONAL WINDY CONDITIONS...PERHAPS EVEN WIND ADVISORY
LEVEL.  WITH THE ZONAL UPPER LEVEL FLOW...MUCH OF THE PRECIP IS KEPT
IN HIGHER ELEVATIONS SURROUNDING THE SNAKE RIVER PLAIN AND EASTERN
MAGIC VALLEY WITH OROGRAPHICS HAVING THE BIGGEST INFLUENCE.  EVEN
WITH THAT...PRECIP CHANCES REACH INTO ONLY SLIGHT CHANCE/LOW CHANCE
CATEGORY EVEN IN THE MOUNTAINS.

MESSICK

&&

.AVIATION...VFR THROUGH 00Z. ADVANCING SURFACE COLD FRONT COUPLED
WITH 90KT SOUTHERLY JET AT 30K MSL WILL HELP SUPPORT ORGANIZED
THUNDERSTORM DEVELOPMENT FROM 00-06Z THIS EVENING ADVANCING FROM
WEST TO EAST ACROSS THE FORECAST AREA. SHEAR IS STRONG ENOUGH TO
PROMOTE ISOLATED SEVERE CELLS MAINLY NEAR KSUN/KSNT ALTHOUGH LACK OF
STRONGLY BUOYANT AIRMASS AND MOISTURE MAY PROVE TO BE INHIBITING
FACTORS IN THUNDERSTORM STRENGTH FURTHER SOUTH WITHIN THE SNAKE
PLAINS. NEAR MVFR CONDITIONS 06-12Z AS AIRMASS MOISTENS BEHIND
FRONTAL PASSAGE. HUSTON

&&

PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 13, 3:30 AM MST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT TUE JUN 13 2006

IDZ017>025-031-032-141130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...

A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH IDAHO LATE THIS
AFTERNOON AND TONIGHT THROUGHOUT THE NIGHT.  THE THUNDERSTORMS
GENERATED BY THE FRONT ARE EXPECTED TO BE NEAR SEVERE CRITERIA.  THE
STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE CENTRAL
IDAHO MOUNTAINS IN AN AREA THAT HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS.  THE TERM SEVERE THUNDERSTORMS MEANS OUTFLOW WIND
GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL OF 3 QUARTERS OF AN INCH
DIAMETER OR GREATER.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The Pocatello radar (KSFX), 119 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 13, 4:18 PM MST to 4:25 PM MST
Where
Lincoln County, 1 mi NE of Richfield
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.067, -114.150

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518519.